Alert archive / Kansas / High Wind Watches in 2022
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 4, 2022, 3:21 PM CDT for 24 counties in Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2022, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 6, 2022, 12:00 PM CDT
- Expired
- Apr 5, 2022, 9:47 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS73 KDDC 042021 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 321 PM CDT Mon Apr 4 2022 KSZ030-031-043>046-061>065-074>080-084>089-051200- /O.NEW.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark-Comanche- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 321 PM CDT Mon Apr 4 2022 /221 PM MDT Mon Apr 4 2022/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 to 60 mph possible. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
189 WWUS73 KDDC 050908 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 408 AM CDT Tue Apr 5 2022 KSZ030-031-043>046-061>064-075>078-085>087-052100- /O.UPG.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ /O.NEW.KDDC.HW.W.0004.220406T1700Z-220407T0100Z/ /O.NEW.KDDC.HW.A.0003.220407T1700Z-220408T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Grant-Haskell-Gray-Ford-Stevens-Seward-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Hugoton, Liberal, Meade, Plains City, and Fowler 408 AM CDT Tue Apr 5 2022 /308 AM MDT Tue Apr 5 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 70 mph expected. For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...For the High Wind Warning, from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. For the High Wind Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ065-074-084-052100- /O.NEW.KDDC.HW.A.0003.220407T1700Z-220408T0100Z/ /O.CON.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ Pawnee-Stanton-Morton- Including the cities of Larned, Johnson City, and Elkhart 408 AM CDT Tue Apr 5 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the first High Wind Watch, northwest winds 30 to 40 mph with gusts up to 60 mph possible. For the second High Wind Watch, northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Pawnee, Stanton and Morton Counties. * WHEN...For the first High Wind Watch, from Wednesday afternoon through Wednesday evening. For the second High Wind Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ079-080-088-089-052100- /O.CON.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ Edwards-Kiowa-Clark-Comanche- Including the cities of Kinsley, Lewis, Greensburg, Haviland, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 408 AM CDT Tue Apr 5 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Clark, Comanche, Kiowa and Edwards Counties. * WHEN...From Wednesday afternoon through Wednesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
819 WWUS73 KDDC 051447 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 947 AM CDT Tue Apr 5 2022 KSZ065-074-084-052300- /O.UPG.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ /O.EXA.KDDC.HW.W.0004.220406T1700Z-220407T0100Z/ /O.CON.KDDC.HW.A.0003.220407T1700Z-220408T0100Z/ Pawnee-Stanton-Morton- Including the cities of Larned, Johnson City, and Elkhart 947 AM CDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Pawnee, Stanton and Morton Counties. * WHEN...For the High Wind Warning, from noon to 8 PM CDT Wednesday. For the High Wind Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ079-080-088-089-052300- /O.UPG.KDDC.HW.A.0002.220406T1700Z-220407T0100Z/ /O.EXA.KDDC.HW.W.0004.220406T1700Z-220407T0100Z/ /O.EXA.KDDC.HW.A.0003.220407T1700Z-220408T0100Z/ Edwards-Kiowa-Clark-Comanche- Including the cities of Kinsley, Lewis, Greensburg, Haviland, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 947 AM CDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Edwards, Kiowa, Clark and Comanche Counties. * WHEN...For the High Wind Warning, from noon to 8 PM CDT Wednesday. For the High Wind Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ030-031-043>046-061>064-075>078-085>087-052300- /O.CON.KDDC.HW.W.0004.220406T1700Z-220407T0100Z/ /O.CON.KDDC.HW.A.0003.220407T1700Z-220408T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Grant-Haskell-Gray-Ford-Stevens-Seward-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Hugoton, Liberal, Meade, Plains City, and Fowler 947 AM CDT Tue Apr 5 2022 /847 AM MDT Tue Apr 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...For the High Wind Warning, from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. For the High Wind Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 4, 1:39 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 4, 1:39 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 139 PM CDT Mon Apr 4 2022 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Tuesday) Issued at 1141 AM CDT Mon Apr 4 2022 Benign start to the short term forecast behind a shortwave as upper level clouds improve this afternoon in its wake under ongoing northwest flow aloft. Light east to southeasterly winds this afternoon will help aid in upslope flow keeping temperatures on the cooler than average side in the low to mid 60s. Overnight, expect mid to upper 30s for lows as winds turn more southerly and increase to 15-20 mph after midnight. The gradient will continue to strengthen ahead of an approaching cold front that will invade the northwestern counties just after sunrise and push southeast by early afternoon. Just ahead, winds will shift westerly and begin to gust up to 20-30 mph with north to northwest winds up to 30-40 mph after FROPA. With suppression heating ahead of the front, expect temperatures to still push into the 70s for much of the CWA with some low to mid 80s towards the Oklahoma state line. Winds will lull some overnight after sunset into Wednesday morning still gusting up to 20-30 mph with even stronger winds and continued dry air expected heading into the long term forecast. .LONG TERM...(Tuesday night through Monday) Issued at 129 PM CDT Mon Apr 4 2022 The first half of the long term period will be concerned with high winds, fire, and dust. Behind the cold front from the short term, northwest winds will gust to 20-30 mph to start Wednesday increasing to 40-50 mph by afternoon coupled with peak heating and the strongest mixing. There could be some isolated 50-60 mph gusts for northwestern counties but confidence is low on high wind criteria as of now. Blowing dust will be a concern across much of the CWA, especially out west and northwest where the driest conditions are located, mainly west of the Hwy 83 corridor. Partly cloudy skies with lows in the 30s and highs around the 60 degree mark otherwise Wednesday and Thursday. Winds will continue to blow into Thursday with gusts just as high as a shortwave in the mid levels reinforces the strong gradient mixed to the surface. Blowing dust will continue to be a concern Thursday afternoon but winds will diminish towards sunset 20-30 mph and 10-20 mph overnight into Friday morning. Otherwise, continued dry conditions with northwest flow aloft with a ridge across the Rockies and high plains. A couple of freeze morning Friday and Saturday with lighter winds and clear skies but nice warming trend over the weekend into the 70s Saturday and even 80s for Sunday and beyond. Morning lows will become much more mild seeing 40s towards the end of the period with return south flow the predominant factor for this time period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1132 AM CDT Mon Apr 4 2022 VFR conditions throughout the period for all TAF sites. Ceilings will lift to the upper levels this afternoon with only a few the remainder of the period under continued northwest flow aloft. Winds will turn more southerly overnight from the currently easterly direction increasing to around 15kts as the gradient strengthens ahead of an approaching cold front. Winds will swing out of the west and gust up to 25kts just ahead of the frontal passage around 15-16Z. After 17Z at GCK and HYS, frontal passage will occur turning winds out of the north to northwest gusting up to 30kts with FROPA at DDC and LBL just after the end of the period around 18Z. No other weather elements expected at this time. && .FIRE WEATHER... Issued at 1148 AM CDT Mon Apr 4 2022 Elevated to near critical conditions expected Tuesday afternoon behind a cold front that will see north to northwest gusts up to 30-40 mph. With temperatures widespread into the 70s and even low to mid 80s, expect relative humidity values to drop into the 15-25 percent range. Wednesday and Thursday look to be the most prime for fire weather with critical conditions expected as northwest winds continue to be strong. Gusts up to 50-60 mph are likely, especially during the peak heating hours of the afternoon each day. With temperatures in the upper 50s to low 60s and very dry air, relative humidity values expected to be in the 10-20 percent range. The most critical areas will be west of the Hwy 283 corridor towards the Colorado state line with the stronger winds and lower humidity values. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 38 75 36 / 10 0 0 0 GCK 65 36 74 34 / 10 0 0 0 EHA 65 41 83 34 / 10 0 0 0 LBL 65 36 84 34 / 10 0 0 0 HYS 64 37 70 36 / 0 0 10 10 P28 65 39 79 40 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe FIRE WEATHER...Lowe
Hazardous weather outlook, Apr 4, 5:01 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 501 AM CDT Mon Apr 4 2022 KSZ030-031-043>046-061>066-074>081-084>090-051000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 501 AM CDT Mon Apr 4 2022 /401 AM MDT Mon Apr 4 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A cold front will move through the area on Tuesday. Behind the front, strong and gusty northwest winds gusting to 50-60 mph are expected to develop on Wednesday and Thursday. This will result in areas of reduced visibility due to blowing dust. In addition, low relative humidity and the strong winds will cause critical fire weather conditions. Days 2-7 Hazards ---------------- * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Extreme risk - Non thunderstorm wind: Elevated risk * Thursday - Fire weather: Extreme risk - Non thunderstorm wind: Elevated risk * Friday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Sunday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:20 PM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 13 hr |
Nearby
High Wind Watches in Kansas, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.